Skip to content
My WebMD Sign In, Sign Up
coming off Prednisone
avatar
Blakelyjoe posted:
I have been on Prednisone and just tapered off . I feel like I was tossed off of a moving bus . I hurt to be touched . I have swelling so bad that I can bearly bend my fingers . fog and fatige . I 'm a mess is this normal coming off Prednisone ?
Reply
 
avatar
mommawithlupus87 responded:
Cant answer for other people but for me YES. I have the same trobles as you are having I get a feaver ( while Im on it I gain weight like crazy as well )
They may have taken you off too fast when i get off i have to go as low as 5 mg cut in half and every other day it takes me a ver long time to taper off of it with minimal side effects do they have you on anything else ? Im taking imuran now and it helps its not like prednisone but helps
 
avatar
obxcats replied to mommawithlupus87's response:
I started on 20 mg prednisone daily after 3 months went to 10 mg daily, then 3 more months went to 5 mg, down to 3 mg next month and 2 mg next month and the last month was 1 mg dose. Now im off prednisone all together. There are times when i still hurt badly but not constantly like it was to start. The prednisone does help but can do quite a bit of damage to your body over time. I have a stand by supply for the worse times but rarely use them as i don't want to shorten my life any more than it already is.
Hang in there and do the best you can do, Maybe you can ask your doctor for a stand by script so you can get them when things are at there worse.
 
avatar
lupylisa44 replied to obxcats's response:
Talk to your doctor, you may need to taper more slowly!

Lupylisa
With love, with patience and with faith, we'll make our way.


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

StressExpert
There is a big connection between stress and lupus. Although it doesn't actually cause lupus, it certainly exacerbates it. An article from ... More
Was this Helpful?
16 of 16 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.